Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 62, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 4, 2014, 8:57 PM MDT for Lincoln County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2014, 8:57 PM MDT (02:57 UTC)
- Expired
- Sep 4, 2014, 11:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 54 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 9:00 PM MDT | FLASH FLOOD | 1 W Bonito Lake, NM | MUD AND DEBRIS ON STATE ROUTE 107 BETWEEN ONE HALF AND ONE MILE WEST OF BONITO LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2379 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351
WGUS55 KABQ 050257
FFWABQ
NMC027-050545-
/O.NEW.KABQ.FF.W.0062.140905T0257Z-140905T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
857 PM MDT THU SEP 4 2014
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO
* UNTIL 1145 PM MDT
* AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM THUNDERSTORMS OVER THE LITTLE BEAR BURN SCAR...OR
NEAR BONITO LAKE. THESE STORMS PRODUCING VERY HEAVY RAIN WERE
DRIFTING NORTHEAST. TWO TO THREE INCHES OF RAIN HAS ALREADY
FALLEN OVER THE WESTERN PORTIONS OF THE LITTLE BEAR BURN SCAR.
ANOTHER ONE TO ONE AND A HALF INCHES OF RAIN COULD FALL THROUGH
ABOUT MIDNIGHT. ONE HALF TO ONE INCH OF RAIN COULD ALSO FALL ON
THE WHITE BURN SCAR.
THIS WILL IMPACT THE LITTLE BEAR BURN SCAR INCLUDING BUT NOT
LIMITED TO HIGHWAY 70 FROM BISCUIT HILL TO RIVERSIDE OR FROM MILE
POSTS 267 TO 300...AND HIGHWAY 48 FROM RUIDOSO TO ESCUDILLA RANCH
OR FROM MILE POSTS 0 TO 17. OF PARTICULAR CONCERN WILL BE HIGHWAY
48 AT SKI RUN ROAD...EAGLE CREEK...INTERSECTION OF HIGHWAY 37 AND
48...RIO BONITO...AND ESCUDILLA...MAGADO CREEK.
EVEN MODERATE RAINFALL IN UPSTREAM WATERSHEDS WILL RESULT IN RAPID
AND POTENTIALLY DANGEROUS FLOWS ALONG THE RIO RUIDOSO...EAGLE
CREEK...LITTLE CREEK...MAGADO CREEK...RIO BONITO AND THE RIO HONDO
FROM THE HIGHWAY 70 AND 380 JUNCTION TO RIVERSIDE. PLEASE CONTACT
LOCAL AUTHORITIES FOR EVACUATION PROCEDURES AND ROUTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LITTLE BEAR FIRE BURN
AREA.
&&
LAT...LON 3338 10574 3338 10575 3338 10583 3356 10586
3355 10542 3331 10547 3331 10574
$$
402 follow-up statements
738
WGUS75 KABQ 050418
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1018 PM MDT THU SEP 4 2014
NMC027-050545-
/O.CON.KABQ.FF.W.0062.000000T0000Z-140905T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NM-
1018 PM MDT THU SEP 4 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR
SOUTH CENTRAL LINCOLN COUNTY...
AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAIN OVER THE LITTLE BEAR BURN SCAR. THE RAIN WAS
DRIFTING SLOWLY NORTHEAST. WHILE NOT PARTICULARLY HEAVY...TWO TO
THREE INCHES OF RAIN HAS ALREADY FALLEN ON WESTERN PORTIONS OF THE
BURN SCAR. ADDITIONAL RAIN ON SATURATED GROUND COULD PRODUCE
SIGNIFICANT FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LITTLE BEAR FIRE
BURN AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.
&&
LAT...LON 3338 10574 3338 10575 3338 10583 3356 10586
3355 10542 3331 10547 3331 10574
$$
40636
WGUS75 KABQ 050556
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1156 PM MDT THU SEP 4 2014
NMC027-050605-
/O.EXP.KABQ.FF.W.0062.000000T0000Z-140905T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NM-
1156 PM MDT THU SEP 4 2014
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL LINCOLN
COUNTY...
LAT...LON 3338 10574 3338 10575 3338 10583 3356 10586
3355 10542 3331 10547 3331 10574
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 8:07 PM MDT, 50 minutes earlier.
Area forecast discussion, Sep 4, 8:07 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 807 PM MDT THU SEP 4 2014 .AVIATION... 00Z TAF CYCLE SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE NIGHT. THE MAIN FOCUS WILL BE FROM THE SOUTH CENTRAL MOUNTAINS TO THE NORTHEAST PLAINS THROUGH THE OVERNIGHT HOURS. THUS MVFR TO IFR CIGS AND VSBYS ARE POSSIBLE CENTRAL AND EASTERN ZONES AND MOST LIKELY SOUTH CENTRAL HIGH TERRAIN AND ADJACENT EASTERN HIGHLANDS. A BACK DOOR FRONT WILL MOVE INTO THE NORTHEAST PLAINS EARLY TO MID FRIDAY PROVIDING A FOCUS FOR HEAVY RAIN ACROSS THE EAST ON FRIDAY. && .PREV DISCUSSION...329 PM MDT THU SEP 4 2014... .SYNOPSIS... MUCH WETTER CONDITIONS EXPECTED THROUGH THE END OF THE WEEK INTO THIS WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED ALONG THE CENTRAL MOUNTAIN CHAIN AND AREAS ACROSS THE SOUTH AND SOUTH CENTRAL. A BACKDOOR COLD FRONT WILL PUSH SOUTH INTO THE STATE FRIDAY BRINGING ADDITIONAL MOISTURE AND COOLER TEMPERATURES TO MUCH OF EASTERN NEW MEXICO. HEAVY RAINS WILL BE POSSIBLE IN SOME AREAS OF SOUTH CENTRAL AND EAST CENTRAL NEW MEXICO LEADING TO A CONCERN FOR FLASH FLOODING THROUGH SATURDAY MORNING. TEMPERATURES WILL REMAIN NEAR TO WELL BELOW NORMAL SATURDAY BEFORE BEGINNING TO WARM SUNDAY AND INTO EARLY NEXT WEEK. && .DISCUSSION... MONSOONAL MOISTURE HAS BEGUN TO MOVE INTO THE FORECAST AREA AND WILL CONTINUE INTO THIS WEEKEND. THE HIGHEST THREAT AREAS TODAY INTO TONIGHT WILL BE ACROSS THE CENTRAL MOUNTAIN CHAIN AND NORTHEAST NEW MEXICO...WITH INCREASING PRECIPITATION CHANCES OVERNIGHT. DAYTIME HIGHS WILL TAKE A DIVE ON FRIDAY ACROSS EAST AND CENTRAL NM AS A BACKDOOR COLD FRONT PUSHES SOUTH INTO THE REGION. THIS FRONT WILL ADD MOISTURE AS WELL AS A FORCING MECHANISM FOR SIGNIFICANT RAINFALL AMOUNTS ACROSS THE EASTERN PLAINS AND SOUTH CENTRAL MOUNTAINS. HAVE ISSUED A FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL NEW MEXICO DUE TO ANTECEDENT CONDITIONS AS WELL AS PROLONGED PERIODS OF ADDITIONAL RAIN OVER THE NEXT 24-48 HOURS. HIGHEST QPF DURING THIS PERIOD WILL BE OVER THE EAST CENTRAL PLAINS...BUT CONFIDENCE IN EXACT LOCATION AND ACTUAL FLASH FLOOD POTENTIAL PRECLUDES INCLUDING THOSE ZONES TO THE WATCH. THE COLD FRONT HAS SLOWED SLIGHTLY FROM PREVIOUS MODEL RUNS...CURRENT TIMING HAS IT MAKING IT THROUGH THE CENTRAL VALLEY FRIDAY NIGHT INTO SATURDAY MORNING WHEN BREEZY EAST WINDS ARE EXPECTED. THE UPPER LEVEL PATTERN REMAINS LARGELY UNCHANGED INTO THE WEEKEND WITH THE CONTINUED MONSOONAL MOISTURE STREAMING NORTH FROM MEXICO. THE MOISTURE WILL MOVE SOUTHWARD FRIDAY NIGHT INTO SATURDAY...FAVORING THE EASTERN PLAINS AND THE SOUTHWEST MOUNTAINS. TRENDED POPS UP OVER THOSE AREAS...BUT OVERCAST CLOUD DECKS AND LITTLE HEATING COULD LIMIT AMOUNT OF STORM ACTIVITY. CONDITIONS WILL SLOWLY DRY INTO SUNDAY WITH PRECIPITATION FOCUS SHIFTING TO THE NM/AZ BORDER. THE STORY INTO EARLY NEXT WEEK REMAINS UNCERTAIN AS MODELS CONTINUE TO DISAGREE ON THE EXACT PATH OF HURRICANE NORBERT. GFS ABSORBS THE SYSTEM WITHIN A LARGE TROUGH AXIS...AND BRINGS THE MOISTURE AROUND THE HIGH THROUGH TUESDAY BEFORE DRYING OUT THE STATE IN NW FLOW. THE ECMWF LETS NORBERT MEANDER OUT IN THE PACIFIC...CREATING A PERIOD OF RECYCLED MOISTURE WITH WEAK WESTERLY FLOW OVER THE STATE. EITHER WAY...TRENDS FOR A MASS INFLUX OF MOISTURE IS NOT LOOKING LIKE IT WILL AFFECT NEW MEXICO BUT WILL BE SOMETHING TO WATCH. OTHERWISE...A SLOW WARMING AND DRYING TREND IS ON TAP FOR NEXT WEEK. 21/24 && .FIRE WEATHER... MOISTURE AND CHANCES OF WETTING RAIN TO STEADILY INCREASE TONIGHT THROUGH SATURDAY AND CONTINUE ACROSS THE WEST SUNDAY INTO MONDAY. UPPER LEVEL HIGH PRESSURE CURRENTLY CENTERED OVER EAST TEXAS WITH AN UPPER TROUGH EXTENDING FROM SOUTH CENTRAL CANADA TO NORTHERN CALIFORNIA AND HURRICANE NORBERT SOUTH OF BAJA. PRECIPITABLE WATER AND SURFACE MOISTURE INCREASING OVER AND SOUTH OF NEW MEXICO. SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...CURRENTLY MOVING SOUTH TO NORTH NORTHEAST OVER CENTRAL AND WESTERN ZONES TO PERSIST INTO THE EVENING HOURS WITH A BAND OF WETTING RAIN STRETCHING FROM SOUTH CENTRAL TO NORTHEAST ZONES CONTAINING OVERNIGHT. THE LITTLE BEAR BURN SCAR HAS ALREADY REPORTED BETWEEN ONE AND TWO INCHES OF RAIN TODAY...WITH MORE EXPECTED OVERNIGHT AND TOMORROW. FLASH FLOODING WILL BE A RISK IN THIS AREA THROUGH TOMORROW AND POSSIBLY THROUGH SATURDAY. THE UPPER HIGH BUILDS TO THE WEST ON FRIDAY AS NORBERT MOVES TO THE NORTH NORTHWEST. A BACK DOOR FRONT WILL PUSH INTO THE NORTHEAST BY MID DAY AND THROUGH THE REMAINDER OF THE PLAINS THROUGH THE EVENING USHERING IN ADDITIONAL LOW LEVEL MOISTURE. CENTRAL HIGH TERRAIN AND THE EASTERN PLAINS SHOULD RECEIVE GOOD AMOUNTS OF WETTING RAIN. THE FRONT WILL REACH THE CONTINENTAL DIVIDE THEN THE ARIZONA BORDER EARLY SATURDAY...WITH GAP WINDS DURING THE FRIDAY NIGHT HOURS. BEST CHANCES FOR PRECIPITATION HOWEVER REMAIN ACROSS THE CENTRAL AND SOUTHEAST ZONES AS SOME DRIER MID LEVEL AIR WORKS INTO THE NORTHWEST WITH WEAK UPPER LEVEL DYNAMICS OVER NORTHWEST AND WEST CENTRAL ZONES. BY SUNDAY AND MONDAY THE UPPER RIDGE BUILDS OVER THE GREAT BASIN AND THE MONSOON PLUME EXTENDS OVER ARIZONA AND WESTERN NEW MEXICO...SUPPORTING A SHIFT IN WETTING RAIN FROM EAST TO WESTERN ZONES. THEREAFTER...UNCERTAINTY EXISTS BUT CURRENTLY ADVERTISING A DRYING TREND STARTING TUESDAY OF NEXT WEEK. 05 && .AVIATION... 18Z TAF CYCLE LOW CLOUDS OVER EASTERN PLAINS HAVE NEARLY DISSIPATED THOUGH MOISTURE IS INCREASING ALL AREAS. SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE WEST AS WELL AS THE NORTH AND SOUTH CENTRAL HIGH TERRAIN THIS AFTERNOON AND INCREASE IN COVERAGE THIS EVENING. A BAND OF SHOWERS AND THUNDERSTORMS EXTENDING FROM SOUTH CENTRAL ZONES TO THE NORTHEAST PLAINS IS EXPECTED TO PERSIST DURING THE OVERNIGHT HOURS. THUS MVFR CIGS ARE POSSIBLE CENTRAL AND EASTERN ZONES AND MOST LIKELY SOUTH CENTRAL HIGH TERRAIN AND ADJACENT EASTERN HIGHLANDS. A BACK DOOR FRONT WILL MOVE INTO THE NORTHEAST PLAINS EARLY TO MID FRIDAY PROVIDING A FOCUS FOR PRECIPITATION ACROSS THE EAST ON FRIDAY. 05 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR THE FOLLOWING ZONES...NMZ523>526-539-540. && 40
Hazardous weather outlook, Sep 4, 5:16 AM MDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 516 AM MDT THU SEP 4 2014 NMZ501>540-051200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 516 AM MDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND OVERNIGHT...GENERALLY ACROSS CENTRAL AND WESTERN PORTIONS OF THE AREA. STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL INCREASE IN COVERAGE ON FRIDAY AND SATURDAY AS STORM MOTION SLOWS AND A BACKDOOR FRONT PUSHES SOUTH AND WEST ACROSS THE AREA. HEAVY RAINFALL POTENTIAL WILL BE ENHANCED DURING THIS PERIOD WITH THE THREAT OF FLASH FLOODING...MAINLY ACROSS THE EASTERN PLAINS AND SOUTH CENTRAL MOUNTAINS. THIS INCLUDES THE LITTLE BEAR BURN AREA. A FLASH FLOOD WATCH MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 11
In the hours before
Special weather statement, Sep 4, 7:56 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 756 PM MDT THU SEP 4 2014 NMZ501>540-051200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 756 PM MDT THU SEP 4 2014 ...MONSOON RAINS TO CONTINUE OVER NORTHERN AND CENTRAL NEW MEXICO... ...SERIOUS FLASH FLOOD POTENTIAL FROM THE SOUTH CENTRAL TO EAST CENTRAL ZONES THROUGH THE WEEKEND... AFTER A WEEK OF LITTLE TO NO RAIN AND HOT TEMPERATURES MONSOON MOISTURE HAS RETURNED...THANKS TO AN UPPER LEVEL DISTURBANCE THAT ROTATED AROUND THE HIGH PRESSURE AREA TO OUR EAST. THIS NOTICEABLE MOISTURE INCREASE TODAY LED TO WIDESPREAD SHOWERS AND THUNDERSTORMS. AS THE EVENING AND OVERNIGHT HOURS PROGRESS...THE BULK OF THE ACTION WILL FOCUS OVER THE SOUTH CENTRAL MOUNTAINS...EASTERN HIGHLANDS AND PLAINS. SOME OF THE STORMS THIS EVENING CAN BE STRONG WITH WIND GUSTS TO 50 MPH...HAIL TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAIN. RAINFALL HAS ALREADY EXCEEDED TWO INCHES IN A FEW SPOTS. ADDITIONAL ISOLATED RAIN AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE THROUGH THE NIGHT IN THESE AREAS. A POTENT BACK DOOR COLD FRONT WILL RACE SOUTH ACROSS THE EASTERN PLAINS FRIDAY. THE FRONT WILL ACT AS A FOCUS FOR NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE NORTHEAST AND EAST CENTRAL PLAINS FRIDAY AND OVER THE SOUTH CENTRAL MOUNTAINS AND CHAVES...DE BACA...QUAY... CURRY AND ROOSEVELT COUNTIES FRIDAY NIGHT. THESE AREAS HAVE THE GREATEST THREAT OF HEAVY RAIN AND FLASH FLOODING FRIDAY THROUGH FRIDAY NIGHT. THIS INCLUDES THE LITTLE BEAR BURN SCAR NEAR RUIDOSO. HIGH TEMPERATURES WILL DIP BELOW NORMAL FRIDAY IN THE EAST DUE TO THE BACKDOOR FRONT AND RAIN COOLED AIR. RAIN AMOUNTS THROUGH FRIDAY NIGHT WILL REACH ONE TO TWO ADDITIONAL INCHES IN PORTIONS OF THESE AREAS WITH LOCALLY THREE TO FOUR INCHES POSSIBLE. THE SOUTH CENTRAL MOUNTAINS...CHAVES COUNTY AND EAST CENTRAL PLAINS WILL CONTINUE TO THE MOST SUSCEPTIBLE AREAS FOR HEAVY RAIN AND POSSIBLE SERIOUS FLASH FLOODING THIS WEEKEND. A FEW LOCATIONS FROM FRIDAY THROUGH THE WEEKEND COULD REACH SIX TO EIGHT INCHES OF RAIN. CENTRAL AND EASTERN NEW MEXICO RESIDENTS...ALONG WITH THOSE PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN THE AREA...SHOULD STAY UP TO DATE WITH CURRENT FORECASTS AND STATEMENTS. TUNE IN NOAA WEATHER RADIO OR GO ON LINE AT WEATHER.GOV/ABQ...OR STAY INFORMED WITH YOUR PREFERRED BROADCAST...PRINT...OR INTERNET WEATHER INFORMATION SOURCE. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 9:20 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 115 min |
| Sep 5, 9:27 AM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Guadalupe | 108 min |
| Sep 5, 2:19 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel, Santa Fe | 116 min |
| Sep 5, 2:26 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Sep 5, 2:43 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 2 hr |
| Sep 5, 3:44 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Santa Fe | 2 hr |
| Sep 5, 5:28 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.